I Need Help
Posted: August 1, 2017, 3:59 PM


Posts: 1
Joined: August 1, 2017



My brother is detoxing from 30 years on methadone. He is experiencing horrible insomnia to the point where he fell asleep at the wheel and had an accident (luckily no one was hurt). He deoxed slowly with the help of the methadone clinic and has not taken anything for the last 6 weeks. Today he told me he is considering going back on the drug as he feels all his physical problems are being caused by withdrawal. I don't know how to handle him. I don't trust him and we had a huge fight about it. Could anyone educate me as to the real expectations. Thank you
  Top
Posted: August 2, 2017, 1:18 AM


Posts: 971
Joined: May 14, 2015



When you say you don't trust him..do you mean you think he's getting high or? Well whether he is or isn't and is considering getting back on..just let that be his choice. There was a phase when I needed to sleep after coming off I needed to SLEEP. Didnt matter where I was or what I was doing. (fell asleep having sex once) I remember once sitting in the laundry room and my friend thought I was loaded the way i was dozing. So yeah it's definitly possible w/d. Good to know nobody got hurt. My advice I guess is to support your brother either way. Let him know how far he's come (in a calm way so that he doesn't feel like he's letting you down) if that's the case. The more overwhelmed he feels the less likely he will ever attempt to try again if he chooses to get back on
  Top
Kittenkitten2
Posted: August 2, 2017, 8:30 AM







Thanks so much for your reply I really appreciate your input. When I said I didn't trust him is because he's trying to convince the family and I think himself that going back on is better than what he's feeling now. I just can't believe that he's gotten this far and wants to go back and I can't believe living on this stuff the rest of your life is healthy. I think a lot of his health problems are caused by the length of time on this drug, no feelings of emotions, depression, disassociation etc. but I'm not an expert so that's why I'm reaching out to learn what this drug is capable of so any information is appreciated. I realize I can't live his life for him but it's hard to stand by and watch the struggle
  top of page  Top